I had a blood transfusion three weeks ago. When i came home that everning i had red, hot, itchy skin from my neck/face down to my thighs. I took my Niaspan at the hosptial before the blood transfusion and after i came home. Is there any correlation between the transfusion and Niaspan, or could i be having a side effect from just the transfusion? The doctor does not seem to think it is the from the transfusion, as any side effects would have occured at the time of the transfusion within fifteen minutes. Any help would be appreciated.
I just started on Niaspan and one of the reactions I was told about by my Doctor is exactly what you are experiencing. He said that these symtoms will or at least should disappear after a few weeks. He told me to take some aspirin about a half hour before taking the Niasan which he said should either illiminate or at least reduce the problem. I reminded him that I'm on Warfarin
( a blood thinner) so then he told me to take tylenol before taking the Niaspan.
I hope this helps and I hope your feeling better.
- Niaspan Information for Consumers
- Niaspan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Niaspan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Feb 2010 • 1 answer
Posted 10 Jan 2011 • 1 answer
Posted 5 Feb 2012 • 3 answers
Posted 18 Jul 2012 • 3 answers
Posted 18 Jan 2014 • 4 answers